Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 5, NWS Nashville, TN

February 21, 2007Sumner County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Feb 21, 2007, 12:13 AM CST for Sumner County, Tennessee. It was in force for 17 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 21, 2007, 12:13 AM CST (06:13 UTC)
Expired
Feb 21, 2007, 12:30 AM CST
In force
17 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

County Sumner County, TN

What was reported inside it

TimeReportWhereRemark
Feb 21, 12:25 AM CSTHAIL 1.75Gallatin, TNGOLFBALL SIZE HAIL REPORTED IN GALLATIN
Feb 21, 12:26 AM CSTHAIL 0.88Gallatin, TNNICKEL SIZE HAIL REPORTED IN GALLATIN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 6.2 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2007-02-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 320 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2007-02-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 244 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
320 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
846 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
244 m²/s²
0-3 km storm-relative helicity
420 m²/s²
Significant tornado parameter
0.6
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 210614
SVROHX
TNC165-210630-
/O.NEW.KOHX.SV.W.0005.070221T0613Z-070221T0630Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1213 AM CST WED FEB 21 2007

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SUMNER COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF GALLATIN

* UNTIL 1230 AM CST

* AT 1210 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
  NORTHWEST OF GALLATIN...AND MOVING EAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
  AREAS OF THE INDICATED COUNTY.

LAT...LON 3652 8661 3634 8661 3637 8629 3653 8619

$$

04

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 20, 11:22 PM CST, 51 minutes earlier.

Area forecast discussion, Feb 20, 11:22 PM CST, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1122 PM CST TUE FEB 20 2007

.DISCUSSION...
STRONG TO SVR STORMS STILL HANGING ON ACROSS THE WATCH
AREA(MONTGOMERY AND STEWART COUNTIES). WILL UPDATE BETWEEN 1130 PM
AND MIDNIGHT AND WILL CANCEL THE WATCH AT THAT TIME. COUNTIES TO THE
SOUTH HAVE ALREADY BEEN CANCELLED IN THE PREVIOUS ZONE ISSUANCE.

OTHERWISE...LIKELY POPS ACROSS THE SOUTH HALF...IN PARTICULAR...ARE
LOOKING TO OPTIMISTIC. WILL LOWER POPS FOR MUCH OF THE AREA AS WELL.

OVERALL...THE COMBINATION OF INCREASING STABILITY AND THE FRONT
REMAINING TO OUR NORTH SHOULD PREVENT THE MORE WIDESPREAD SHOWER
ACTIVITY FROM DEVELOPING.

NO CHANGE TO TEMPS AND WINDS LOOK TO BE SOUTHWESTERLY AND IN THE 5
TO 10 MPH RANGE.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

21
Hazardous weather outlook, Feb 20, 4:50 AM CST, 19 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
450 AM CST TUE FEB 20 2007

TNZ005>011-022>034-056>066-075-077>080-093>095-211130-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
450 AM CST TUE FEB 20 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND TONIGHT.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS IN WEST MIDDLE
TENNESSEE...WITH ISOLATED DAMAGING WINDS AND HAIL POSSIBLE. A COLD
FRONT WILL PUSH THROUGH THE MID STATE WEDNESDAY MORNING...ENDING
THE CHANCE OF SEVERE WEATHER.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A STRONGER SYSTEM IS EXPECTED TO AFFECT MIDDLE TENNESSEE SATURDAY
NIGHT AND SUNDAY MORNING. STRONG TO SEVERE THUNDERSTORMS MAY DEVELOP
AS A COLD FRONT MOVES INTO THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS AND EMERGENCY MANAGERS MAY BE NEEDED SATURDAY NIGHT AND
SUNDAY MORNING.

04

In the hours before

Local storm report, Feb 20, 9:38 PM CST, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
938 PM CST TUE FEB 20 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 PM     HAIL             8 N DOVER               36.60N 87.84W
02/20/2007  E1.00 INCH       STEWART            TN   LAW ENFORCEMENT

            STEWART COUNTY SHERIFF OFFICE REPORTED QUARTER SIZE HAIL
            NEAR BUMPUS MILLS

&&

31
Local storm report, Feb 20, 9:55 PM CST, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
955 PM CST TUE FEB 20 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 PM     HAIL             3 N CLARKSVILLE         36.60N 87.35W
02/20/2007  E0.75 INCH       MONTGOMERY         TN   PUBLIC

            GROUND COVERED WITH MOSTLY DIME SIZE HAIL...A FEW HAIL
            STONE WERE PENNY SIZE

&&

31
Special weather statement, Feb 20, 10:12 PM CST, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1012 PM CST TUE FEB 20 2007

TNZ005>007-210515-
MONTGOMERY-ROBERTSON-STEWART-
1015 PM CST TUE FEB 20 2007

...STRONG THUNDERSTORMS WERE AFFECTING MONTGOMERY...ROBERTSON AND
STEWART COUNTIES...

AT 1015 CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LAND BETWEEN THE
LAKES TO ADAMS...OR ALONG A LINE EXTENDING FROM 15 MILES NORTHWEST
OF SPRINGFIELD TO 8 MILES NORTH-NORTHWEST OF DOVER. THESE STORMS
WERE MOVING TO THE EAST AROUND 35 MPH.

PEOPLE IN NORTHERN MONTGOMERY...NORTHERN STEWART AND ROBERTSON
COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.

SMALL HAIL IS EXPECTED WITH THESE STORMS.

31
Local storm report, Feb 20, 10:51 PM CST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1051 PM CST TUE FEB 20 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1035 PM     HAIL             CLARKSVILLE             36.56N 87.35W
02/20/2007  E0.25 INCH       MONTGOMERY         TN   LAW ENFORCEMENT

            THP REPORTED AT MM 1 AND 8 PEA SIZE HAIL

&&

31
Special weather statement, Feb 20, 11:39 PM CST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1139 PM CST TUE FEB 20 2007

TNZ006-007-210610-
MONTGOMERY-ROBERTSON-
1139 PM CST TUE FEB 20 2007

STRONG THUNDERSTORMS WERE LOCATED OVER EASTERN MONTGOMERY COUNTY
AND WESTERN ROBERTSON COUNTY AT 1135 PM CST. THESE THUNDERSTORMS
WILL MOVE ACROSS ROBERTSON COUNTY DURING THE NEXT 30 MINUTES OR BY
12:10 AM. EXPECT LOCALLY HEAVY RAINS...PEA SIZE HAIL AND GUSTY WINDS
UP TO 40 MPH WITH THESE STORMS. THE THUNDERSTORMS WERE MOVING TO THE
EAST AT 40 MPH.

STAY TUNED TO NOAA WEATHER RADIO OR COMMERCIAL BROADCASTS FOR FURTHER
WEATHER UPDATES.

END/ORCHANIAN
Local storm report, Feb 20, 11:51 PM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1151 PM CST TUE FEB 20 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1145 PM     HAIL             3 W SPRINGFIELD         36.50N 86.93W
02/20/2007  E0.25 INCH       ROBERTSON          TN   TRAINED SPOTTER

            40 MPH WINDS AND PEA SIZE HAIL

&&

31

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 20, 8:56 PM CSTSevere Thunderstorm WarningOHXStewart34 min
Feb 20, 9:31 PM CSTSevere Thunderstorm WarningOHXMontgomery44 min
Feb 20, 10:25 PM CSTSevere Thunderstorm WarningOHXMontgomery20 min
Feb 20, 11:02 PM CSTSevere Thunderstorm WarningOHXMontgomery, Stewart28 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.